# SDR FAA2016FA0000602

- Difficulty date: November 10, 2016
- Submitted: December 7, 2016
- Operation: General aviation
- Aircraft: N448EM
- Make and model: Amtr HARTZCB1
- Aircraft serial: 448
- Aircraft time: 920 hours, 1 cycles
- Engine: Cont O200A
- Engine time: 928 hours, 1 cycles
- Propeller: Snsnch M69CK
- System (JASC): 1220 · Oil Servicing
- Part: Dipstick
- Part number: 6496089
- Condition: Cracked
- Location: Engine Oil
- Part time: 928 hours, 1 cycles
- Stage of operation: TO
- How discovered: V
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

IMMEDIATELY AFTER TAKEOFF, THE PILOT OBSERVED SMOKE EMANATING FROM THE ENGINE. A MECHANIC FOUND THAT THE ENGINE OIL DIPSTICK CAP WAS NOT SECURELY LOCKED IN PLACE AND OIL HAD BEEN ESCAPING FROM THE DIPSTICK CAP SEAL AREA. FURTHER INSPECTION OF THE OIL DIPSTICK CAP REVEALED A CRACKED LOCKING TAB ON THE OIL DIPSTICK CAP. THE ENGINE OIL DIPSTICK/CAP WAS REPLACED WITH NEW AND THE AIRCRAFT RETURNED TO SERVICE.
